November  2019, 39(11): 6419-6440. doi: 10.3934/dcds.2019278

Coexistence of period 2 and 3 caustics for deformative nearly circular billiard maps

Hua Loo-Keng Key Laboratory of Mathematics & Mathematics Institute, Academy of Mathematics and systems science, Chinese Academy of Sciences, Beijing 100190, China

Received  November 2018 Revised  May 2019 Published  August 2019

For ${\mathbb{Z}}_2-$symmetric analytic deformation of the circle (with certain Fourier decaying rate), the necessary condition for the corresponding billiard map to keep the coexistence of period 2, 3 caustics is that the deformation has to be an isometric transformation.

Citation: Jianlu Zhang. Coexistence of period 2 and 3 caustics for deformative nearly circular billiard maps. Discrete & Continuous Dynamical Systems - A, 2019, 39 (11) : 6419-6440. doi: 10.3934/dcds.2019278
References:
[1]

A. AvilaJ. de Simoi and V. Kaloshin, An integrable deformation of an ellipse of small eccentricity is an ellipse, Annals of Mathematics, 184 (2016), 527-558. doi: 10.4007/annals.2016.184.2.5. Google Scholar

[2]

G. D. Birkhoff, On the periodic motions of dynamical systems, Acta Math., 50 (1927), 359-379. doi: 10.1007/BF02421325. Google Scholar

[3]

G. D. Birkhoff, Dynamical Systems, With an addendum by Jurgen Moser. Amer. Math. Soc. Colloq. Publ, Vol. IX, Amer. Math. Soc., Providence, RI, 1966. Google Scholar

[4]

J. de SimoiV. Kaloshin and Q. L. Wei (Appendix B coauthored with Hezari H.), Deformational spectral rigidity among $ \mathbb{Z}_2-$symmetric strictly convex domains close to the circle, Annals of Mathematics, 186 (2017), 277-314. doi: 10.4007/annals.2017.186.1.7. Google Scholar

[5]

E. Gutkin and A. Katok, Caustics for inner and outer billiards, Comm. Math. Phys., 173 (1995), 101-133. doi: 10.1007/BF02100183. Google Scholar

[6]

G. HuangV. Kaloshin and A. Sorrentino, Nearly circular domains which are integrable close to the boundary are ellipses, Geometric and Functional Analysis, 28 (2018), 334-392. doi: 10.1007/s00039-018-0440-4. Google Scholar

[7]

V. Kaloshin and A. Sorrentino, On the local Birkhoff Conjecture for convex billiards, Annals of Mathematics, 188 (2018), 315-380. doi: 10.4007/annals.2018.188.1.6. Google Scholar

[8]

V. Kaloshin and A. Sorrentino, On the integrability of Birkhoff billiards, Philos. Trans. Roy. Soc. A, 376 (2018), 20170419, 16 pp. doi: 10.1098/rsta.2017.0419. Google Scholar

[9]

V. Lazutkin, The existence of caustics for a billiard problem in a convex domain, Izv. Akad. Nauk SSSR Ser. Mat., 37 (1973), 186-216. Google Scholar

[10]

J. D. Meiss, Symplectic maps, variational principles, and transport, Rev. Modern Phys., 64 (1992), 795-848. doi: 10.1103/RevModPhys.64.795. Google Scholar

[11]

J. Moser, Selected Chapters in the Calculus of Variations, Lectures in Mathematics ETH Zürich, Birkhauser, Verlag, Basel, 2003. doi: 10.1007/978-3-0348-8057-2. Google Scholar

[12]

S. Pinto-de-Carvalho and R. Ramírez-Ros, Nonpersistence of resonant caustics in perturbed elliptic billiards, Ergodic Theory and Dynamical Systems, 33 (2013), 1876-1890. doi: 10.1017/S0143385712000417. Google Scholar

[13]

R. Ramírez-Ros, Break-up of resonant invariant curves in billiards and dual billiards associated to perturbed circular tables, Phys. D, 214 (2006), 78-87. doi: 10.1016/j.physd.2005.12.007. Google Scholar

[14]

I. M. Yaglom and V. G. Boltyanskiǐ, Convex Figures, New York, Holt, Rinehart and Winston, 1960. Google Scholar

show all references

References:
[1]

A. AvilaJ. de Simoi and V. Kaloshin, An integrable deformation of an ellipse of small eccentricity is an ellipse, Annals of Mathematics, 184 (2016), 527-558. doi: 10.4007/annals.2016.184.2.5. Google Scholar

[2]

G. D. Birkhoff, On the periodic motions of dynamical systems, Acta Math., 50 (1927), 359-379. doi: 10.1007/BF02421325. Google Scholar

[3]

G. D. Birkhoff, Dynamical Systems, With an addendum by Jurgen Moser. Amer. Math. Soc. Colloq. Publ, Vol. IX, Amer. Math. Soc., Providence, RI, 1966. Google Scholar

[4]

J. de SimoiV. Kaloshin and Q. L. Wei (Appendix B coauthored with Hezari H.), Deformational spectral rigidity among $ \mathbb{Z}_2-$symmetric strictly convex domains close to the circle, Annals of Mathematics, 186 (2017), 277-314. doi: 10.4007/annals.2017.186.1.7. Google Scholar

[5]

E. Gutkin and A. Katok, Caustics for inner and outer billiards, Comm. Math. Phys., 173 (1995), 101-133. doi: 10.1007/BF02100183. Google Scholar

[6]

G. HuangV. Kaloshin and A. Sorrentino, Nearly circular domains which are integrable close to the boundary are ellipses, Geometric and Functional Analysis, 28 (2018), 334-392. doi: 10.1007/s00039-018-0440-4. Google Scholar

[7]

V. Kaloshin and A. Sorrentino, On the local Birkhoff Conjecture for convex billiards, Annals of Mathematics, 188 (2018), 315-380. doi: 10.4007/annals.2018.188.1.6. Google Scholar

[8]

V. Kaloshin and A. Sorrentino, On the integrability of Birkhoff billiards, Philos. Trans. Roy. Soc. A, 376 (2018), 20170419, 16 pp. doi: 10.1098/rsta.2017.0419. Google Scholar

[9]

V. Lazutkin, The existence of caustics for a billiard problem in a convex domain, Izv. Akad. Nauk SSSR Ser. Mat., 37 (1973), 186-216. Google Scholar

[10]

J. D. Meiss, Symplectic maps, variational principles, and transport, Rev. Modern Phys., 64 (1992), 795-848. doi: 10.1103/RevModPhys.64.795. Google Scholar

[11]

J. Moser, Selected Chapters in the Calculus of Variations, Lectures in Mathematics ETH Zürich, Birkhauser, Verlag, Basel, 2003. doi: 10.1007/978-3-0348-8057-2. Google Scholar

[12]

S. Pinto-de-Carvalho and R. Ramírez-Ros, Nonpersistence of resonant caustics in perturbed elliptic billiards, Ergodic Theory and Dynamical Systems, 33 (2013), 1876-1890. doi: 10.1017/S0143385712000417. Google Scholar

[13]

R. Ramírez-Ros, Break-up of resonant invariant curves in billiards and dual billiards associated to perturbed circular tables, Phys. D, 214 (2006), 78-87. doi: 10.1016/j.physd.2005.12.007. Google Scholar

[14]

I. M. Yaglom and V. G. Boltyanskiǐ, Convex Figures, New York, Holt, Rinehart and Winston, 1960. Google Scholar

Figure 1.  The reflective angle equals the incident angle for every rebound
Figure 2.  The Reuleaux triangle is formed from the intersection of three circular disks, each having its center on the boundary of the other two
Figure 3.  Two deformations of the circle $ \gamma_0 $ may be essentially the same, by certain rigid transformation
[1]

Wacław Marzantowicz, Justyna Signerska. Firing map of an almost periodic input function. Conference Publications, 2011, 2011 (Special) : 1032-1041. doi: 10.3934/proc.2011.2011.1032

[2]

Guoqiang Wang, Zhongchen Wu, Zhongtuan Zheng, Xinzhong Cai. Complexity analysis of primal-dual interior-point methods for semidefinite optimization based on a parametric kernel function with a trigonometric barrier term. Numerical Algebra, Control & Optimization, 2015, 5 (2) : 101-113. doi: 10.3934/naco.2015.5.101

[3]

Sophie Guillaume. Evolution equations governed by the subdifferential of a convex composite function in finite dimensional spaces. Discrete & Continuous Dynamical Systems - A, 1996, 2 (1) : 23-52. doi: 10.3934/dcds.1996.2.23

[4]

Qiaoyi Hu, Zhijun Qiao. Analyticity, Gevrey regularity and unique continuation for an integrable multi-component peakon system with an arbitrary polynomial function. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6975-7000. doi: 10.3934/dcds.2016103

[5]

Yuri Latushkin, Alim Sukhtayev. The Evans function and the Weyl-Titchmarsh function. Discrete & Continuous Dynamical Systems - S, 2012, 5 (5) : 939-970. doi: 10.3934/dcdss.2012.5.939

[6]

J. William Hoffman. Remarks on the zeta function of a graph. Conference Publications, 2003, 2003 (Special) : 413-422. doi: 10.3934/proc.2003.2003.413

[7]

Hassan Emamirad, Philippe Rogeon. Semiclassical limit of Husimi function. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 669-676. doi: 10.3934/dcdss.2013.6.669

[8]

Ken Ono. Parity of the partition function. Electronic Research Announcements, 1995, 1: 35-42.

[9]

Tomasz Downarowicz, Yonatan Gutman, Dawid Huczek. Rank as a function of measure. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2741-2750. doi: 10.3934/dcds.2014.34.2741

[10]

Jaume Llibre, Claudia Valls. Analytic integrability of a class of planar polynomial differential systems. Discrete & Continuous Dynamical Systems - B, 2015, 20 (8) : 2657-2661. doi: 10.3934/dcdsb.2015.20.2657

[11]

Helmut Rüssmann. KAM iteration with nearly infinitely small steps in dynamical systems of polynomial character. Discrete & Continuous Dynamical Systems - S, 2010, 3 (4) : 683-718. doi: 10.3934/dcdss.2010.3.683

[12]

Giovanni Colombo, Khai T. Nguyen. On the minimum time function around the origin. Mathematical Control & Related Fields, 2013, 3 (1) : 51-82. doi: 10.3934/mcrf.2013.3.51

[13]

Welington Cordeiro, Manfred Denker, Michiko Yuri. A note on specification for iterated function systems. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3475-3485. doi: 10.3934/dcdsb.2015.20.3475

[14]

Luc Robbiano. Counting function for interior transmission eigenvalues. Mathematical Control & Related Fields, 2016, 6 (1) : 167-183. doi: 10.3934/mcrf.2016.6.167

[15]

Todd Kapitula, Björn Sandstede. Eigenvalues and resonances using the Evans function. Discrete & Continuous Dynamical Systems - A, 2004, 10 (4) : 857-869. doi: 10.3934/dcds.2004.10.857

[16]

Martin D. Buhmann, Slawomir Dinew. Limits of radial basis function interpolants. Communications on Pure & Applied Analysis, 2007, 6 (3) : 569-585. doi: 10.3934/cpaa.2007.6.569

[17]

Yulin Zhao. On the monotonicity of the period function of a quadratic system. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 795-810. doi: 10.3934/dcds.2005.13.795

[18]

Jaume Llibre, Y. Paulina Martínez, Claudio Vidal. Phase portraits of linear type centers of polynomial Hamiltonian systems with Hamiltonian function of degree 5 of the form $ H = H_1(x)+H_2(y)$. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 75-113. doi: 10.3934/dcds.2019004

[19]

Sara Munday. On the derivative of the $\alpha$-Farey-Minkowski function. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 709-732. doi: 10.3934/dcds.2014.34.709

[20]

Jian Hou, Liwei Zhang. A barrier function method for generalized Nash equilibrium problems. Journal of Industrial & Management Optimization, 2014, 10 (4) : 1091-1108. doi: 10.3934/jimo.2014.10.1091

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (32)
  • HTML views (68)
  • Cited by (0)

Other articles
by authors

[Back to Top]